Hail, Washington
- When
- March 27, 4:49 PM CST
- Where
- Washington County, 3 mi ENE of Wheeler
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.137, -94.200
Thunderstorms developed into northwestern Arkansas during the evening of the 27th, as a cold front moved into the area. The strongest storms produced hail up to nickel size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed into northwestern Arkansas during the evening of the 27th, as a cold front moved into the area. The strongest storms produced hail up to nickel size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 27, 1:28 PM CST, 3 hours 21 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 228 PM CDT Sat Mar 27 2021 .DISCUSSION... Cold front currently along and just south of the Interstate 44 corridor through NE OK is expected to accelerate eastward during the late afternoon hours and clear northwest Arkansas by mid evening. Currently pockets of agitated Cu are noted along and in advance of the boundary with the 12z KFWD sampling how shallow the low level moisture is with westward extent. As the front continues eastward and encounters slightly higher moisture scattered showers and storms are likely to develop and a rather brief window for strong to severe storms will exist through early evening and likely in the immediate vicinity of the frontal zone. Large hail and strong gusts would be the primary severe hazards. Pleasant conditions Sunday as sfc high settles across the region. Monday will see heightened fire weather conditions as gusty winds and warm temperatures return. Minimal moisture return is expected with this initial day of return flow which will allow afternoon humidities to fall into the mid 20 to lower 30 percent range. Expect high grassland fire spread rates to develop especially across northeast Oklahoma. The next cold front passes on Tuesday with showers and isolated storms increasing in coverage mainly Tuesday night before ending across southern areas early Wednesday. Wednesday and Wednesday night still appear as a below normal temperature period w/ a light freeze possible early Thursday morning especially for colder valleys of NE OK / far NW AR. Quick warm up is expected Thursday and above normal temperatures are likely Friday into next weekend. Friday may be another period of heightened fire weather concern. && .PRELIMINARY POINT TEMPS/POPS... TUL 43 68 45 77 / 10 0 0 0 FSM 47 68 41 75 / 30 0 0 0 MLC 46 68 42 75 / 30 0 0 0 BVO 40 66 40 76 / 0 0 0 0 FYV 40 63 35 73 / 40 0 0 0 BYV 42 61 39 71 / 40 0 0 0 MKO 44 66 41 74 / 20 0 0 0 MIO 40 63 42 73 / 10 0 0 0 F10 44 68 43 76 / 20 0 0 0 HHW 49 69 41 73 / 30 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....07
Hazardous Weather Outlook National Weather Service Tulsa OK 502 PM CDT Sat Mar 27 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 502 PM CDT Sat Mar 27 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA... Parts of northeast Oklahoma and northwest Arkansas. ONSET... Ongoing. FIRE WEATHER DANGER. RISK...Elevated. AREA... Generally along and northwest of interstate 44. ONSET... Ongoing. DISCUSSION... Scattered showers and thunderstorms are starting to develop and are picking up in intensity across far northwestern Arkansas and far east- central Oklahoma along a weak cold front. Additional storms could fire along the cold front into parts of southeast Oklahoma. Instability and deep layer shear values will support a few strong to severe thunderstorms through early this evening with large hail and damaging wind gusts the primary severe weather hazards. Showers and storms will quickly taper off after the sun sets. In addition to the thunderstorm threats, northerly winds gusting to 25 mph behind the cold front could locally increase the fire spread potential over parts of northeast Oklahoma that receive little to no rainfall. Fire weather conditions should decrease this evening and overnight as winds subside and humidity values increase. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...No Hazards. MONDAY...Very High Fire Weather Potential...High Wind Potential. TUESDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. WEDNESDAY AND THURSDAY...No Hazards. FRIDAY...Very High Fire Weather Potential...High Wind Potential. EXTENDED DISCUSSION... Gusty southerly winds quickly return Monday and Tuesday ahead of another cold front that will push through the region Tuesday. These winds combined with lower humidity values and warm temperatures increase fire weather concerns over portions of the region Monday afternoon. The gusty winds will continue into Monday night and Tuesday before the cold front pushes through. Rain and isolated thunderstorm chances increase Tuesday night into Wednesday before the upper level low pressure system pushes east. Gusty southerly winds are expected again late next week which may again increase the fire weather danger late next week. weather.gov/tulsa contains additional information. Snider
Special Weather Statement
National Weather Service Tulsa OK
540 PM CDT Sat Mar 27 2021
ARZ001-010-272315-
Benton AR-Washington AR-
540 PM CDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BENTON AND NORTHERN
WASHINGTON COUNTIES UNTIL 615 PM CDT...
At 540 PM CDT, a strong thunderstorm was located 4 miles northwest of
Farmington, moving northeast at 55 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Lowell...
Farmington... Prairie Grove...
Tontitown... Bethel Heights...
Cave Springs... War Eagle...
Hobbs State Park... Johnson...
Elm Springs... Avoca...
Prairie Grove Battlefield State...
Walnut Grove...
Savoy... Monte Ne...
Wedington... Rhea...
This includes Interstate 49 between mile markers 61 and 84.
LAT...LON 3594 9434 3606 9449 3644 9406 3627 9387
3625 9387
TIME...MOT...LOC 2240Z 226DEG 48KT 3609 9431
LacySpecial Weather Statement National Weather Service Tulsa OK 548 PM CDT Sat Mar 27 2021 OKZ069-070-072-074-272315- Haskell OK-Adair OK-Muskogee OK-Sequoyah OK- 548 PM CDT Sat Mar 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HASKELL...CENTRAL SEQUOYAH...SOUTHEASTERN ADAIR AND SOUTHEASTERN MUSKOGEE COUNTIES UNTIL 615 PM CDT... At 548 PM CDT, a strong thunderstorm was located 5 miles northeast of Tamaha, moving northeast at 60 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Sallisaw... Stigler... Vian... Marble City... Tamaha... Brushy Lake State Park... Brushy... Short... Briartown... Kanima... Mc Key... This includes Interstate 40 in Oklahoma between mile markers 294 and 312. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3518 9513 3531 9525 3585 9451 3555 9446 TIME...MOT...LOC 2248Z 231DEG 53KT 3544 9490 Lacy
The Western Arkansas radar (KSRX), 95 km away, was scanning. The volume nearest the first event began at 22:49 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2021Every state in 2021This day in weather historyWarnings in Arkansas, March 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 947790.